Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

March 18, 2012Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Mar 18, 2012, 4:53 PM EDT for Cattaraugus County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2012, 4:53 PM EDT (20:53 UTC)
Expired
Mar 18, 2012, 6:00 PM EDT
In force
67 min
Issued by
NWS Buffalo, NY

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS81 KBUF 182053
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
453 PM EDT SUN MAR 18 2012

NYZ019-020-085-182200-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
453 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF GOWANDA...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PERRYSBURG...
  CATTARAUGUS...
  GOWANDA...
  COLLINS...
  OTTO...
  ASHFORD HOLLOW...
  SPRINGVILLE...
  BOSTON...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4270 7867 4247 7846 4224 7903 4239 7917

$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:22 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 18, 3:22 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT SUN MAR 18 2012

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE EAST COAST WILL MAINTAIN A SOUTHERLY
FLOW OF VERY WARM AIR OVER OUR AREA THROUGH THE COMING WEEK. AN
UPPER LEVEL DISTURBANCE CROSSING THE REGION WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY. QUIETER WEATHER
RETURNS BY MIDWEEK AS RIDGING ALOFT BUILDS ACROSS THE REGION ONCE
AGAIN.

&&

.NEAR TERM /THROUGH MONDAY/...
ANOTHER DAY OF RECORD OR NEAR RECORD HEAT TODAY WITH MANY LOCATIONS
WELL INTO 70S.

REGIONAL RADARS SHOWING SCATTERED CONVECTION DEVELOPING IN MOISTURE
AND INSTABILITY AXES SOUTH AND EAST OF THE LAKE ERIE LAKE BREEZE
BOUNDARY...AHEAD OF APPROACHING MID LEVEL CIRCULATION. THIS
ACTIVITY WILL LIKELY CONTINUE TO GROW IN COVERAGE EASTWARD AS THE
CIRCULATION APPROACHES...WHICH IS SUPPORTED BY THE LATEST HRRR.
SEVERE THREAT LOOKS LIMITED WITH LACK OF INSTABILITY BUT WITH WEAK
WIND FIELDS ALOFT THUNDERSTORMS WOULD POSE A HEAVY RAIN
THREAT...ESPECIALLY IF ANY TRAINING DEVELOPS.

MID LEVEL CIRCULATION WILL LIKELY MAINTAIN ITSELF AS IT CROSSES
WESTERN NEW YORK TONIGHT...CONTINUING THE THREAT FOR CONVECTION
HOWEVER WITH LOSS OF DIURNAL HEATING ACTIVITY WILL LIKELY TEND TO
DIMINISH. RISK OF FOG ALONG THE LAKESHORES AGAIN WILL BE A
POSSIBILITY WITH PLENTY OF LOW LEVEL MOISTURE AND COOL LAKE
TEMPERATURES.

THE MID LEVEL CIRCULATION LOOKS TO GET CAUGHT UNDERNEATH BUILDING
RIDGE ALOFT MONDAY...WHILE WEAKENING AT THE SAME TIME. THIS MAKES
THE CONVECTIVE POTENTIAL RATHER ILL DEFINED. THERE LOOKS TO BE
SOME MID LEVEL CAPPING DEVELOPING...BUT WITH MODEST DIURNAL
HEATING AND STILL PLENTY OF LOW LEVEL MOISTURE WITH SURFACE
DEWPOINTS IN THE LOWER TO MID 50S A FAVORABLE THERMODYNAMIC
PROFILE SHOULD DEVELOP...SUFFICIENT ENOUGH FOR SCATTERED
AFTERNOON CONVECTIVE DEVELOPMENT.

850 MB TEMPERATURES IN THE +10C TO +12C RANGE SHOULD YIELD YET
ANOTHER DAY OF RECORD OR NEAR RECORD TEMPERATURES MONDAY...WITH
MOST HIGHS IN THE LOWER TO MID 70S...OR EVEN UPPER 70S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY NIGHT ANY SHOWERS OR THUNDERSTORMS ACROSS CENTRAL NY WILL END
QUICKLY WITH THE LOSS OF DAYTIME HEATING. CONTINUED MILD AND WELL
ABOVE SEASONAL NORMS FOR OVERNIGHT LOWS. TEMPERATURES MONDAY NIGHT
WILL REMAIN IN THE 50S FOR MANY LOCALES WHICH IS SOME 20 TO 25
DEGREES ABOVE NORMAL. WITH THE WARM TEMPERATURES AND LINGERING LOW
LEVEL MOISTURE PATCHY FOG MAY FORM AGAIN IN AREAS OF LIGHT
WIND...AND ESPECIALLY WHERE RAIN FELL FROM PREVIOUS DAY SHOWERS AND
THUNDERSTORMS.

TUESDAY THE UPPER LEVEL RIDGE INCREASES AGAIN OVER THE EASTERN GREAT
LAKES WITH VERY WARM TEMPERATURES EXPECTED. INCREASING SUNSHINE
SHOULD DEEPEN THE MIXING LAYER AND MIX DOWN +10C AIR AT 850 HPA FOR
HIGH TEMPERATURES WELL INTO THE 70S. COOLER NEAR THE LAKESHORES
WHERE THE YET STILL COOL LAKES WILL DEVELOP A LAKE BREEZE
CIRCULATION AND MAINTAIN HIGHS IN THE 60S ALONG THE LAKE SHORELINE.
ALONG THESE LAKE BREEZE CIRCULATIONS AND OVER THE HIGHER TERRAIN OF
THE SOUTHERN TIER...A STRAY SHOWER OR THUNDERSTORMS IS POSSIBLE AND
WILL CARRY A LOW CHANCE POP FOR THIS ACTIVITY. IT WILL REMAIN VERY
MILD TUESDAY NIGHT WITH SIMILAR OVERNIGHT LOWS AGAIN FALLING BACK
INTO THE 50S.

FOR THE BEGINNING OF SPRING...THE EASTERN RIDGE IS AT ITS STRONGEST
ON WEDNESDAY WITH 12Z GFS SHOWING 583DM 500MB HEIGHT OVER WESTERN OH
INTO THE EASTERN GREAT LAKES. WILL ALSO SEE THE WARMEST 850MB TEMPS
AS A BROAD CHANNEL OF +12C AIR IS DUCTED NORTHWARD ON THE WEST FLANK
OF THE RIDGE. ALTHOUGH THE LOWER LAYERS WILL HAVE MUCH WARMTH AND
MOISTURE...THE MID AND UPPER LEVELS WILL BE DRY AND SUBSIDENT...SO
DON'T EXPECT TO SEE MUCH MORE THAN SOME SHALLOW STRATOCU. HIGH TEMPS
ON WEDNESDAY WILL REACH THE MID TO UPPER 70S...THE LOWER 80S
POSSIBLE IN THE GENESEE RIVER VALLEY AND THE FINGER LAKES...AND MUCH
COOLER ALONG THE IMMEDIATE LAKESHORE AREAS WITH A WELL ESTABLISHED
LAKE BREEZE CIRCULATION.

WEDNESDAY NIGHT WILL BE QUITE POSSIBLY THE WARMEST NIGHT OF THIS
ANOMALOUS WEEK WITH OVERNIGHT LOWS NOT FALLING BELOW THE 50S
REGIONWIDE...AND NOT BELOW THE MID 50S FOR MUCH OF THE REGION WEST
OF THE FINGER LAKES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BOTH 00Z ECMWF AND 12Z GFS ARE INDICATING A PSEUDO BACKDOOR COLD
FRONT POISED TO DROP SOUTHWARD ACROSS THE EASTERN GREAT LAKES AND
SAINT LAWRENCE VALLEY BY THURSDAY NIGHT OR EARLY FRIDAY. THURSDAY
WILL HAVE MORE CLOUD COVER AHEAD OF THIS FEATURE BUT MAINTAIN THE
WARM AIR...THUS HIGH TEMPS WILL BE ONLY A COUPLE OF DEGREES OFF OF
WEDNESDAY PEAK TEMPS...MID 70S AND EDGING TOWARD OR BREAKING THE 80
DEGREE MARK. CONTRARY TO THE GFS POPS DURING THE DAY ON THURSDAY...
WILL HOLD OFF TO HAVE CHANCE POPS DURING THURSDAY NIGHT THROUGH
FRIDAY MORNING.

UPPER RIDGING PRECEDING THE APPROACHING CUTOFF LOW FROM THE CENTRAL
PLAINS SHOULD BRING NIL POPS ON FRIDAY AFTERNOON AND NIGHT...THEN IT
BECOMES QUITE QUESTIONABLE AS TO WHEN THE CUTOFF WILL ACTUALLY LIFT
EASTWARD ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY. WILL GO WITH
A BROADBRUSH OF CHANCE POPS SATURDAY AND SUNDAY. THE BRIGHT POINT IS
THAT IT LOOK LIKE THE RETURN OF COLD AIR WILL REMAIN SEQUESTERED TO
THE NORTH OR AT LEAST HOLD OFF UNTIL THE NEXT WEEK.

HIGH TEMPS ON FRIDAY WILL BE IN THE MID 60S TO THE LOWER 70S...ON
SATURDAY THE LOWER TO MID 60S...AND ON SUNDAY THE UPPER 50S TO LOWER
60S. OVERNIGHT LOWS WILL BE IN THE 40S FRIDAY AND SATURDAY NIGHTS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WARM MOIST AIR MASS IN PLACE WILL PROVIDE THE INSTABILITY ALONG WITH
AN APPROACHING SHORTWAVE ALOFT TO TRIGGER SCATTERED CONVECTION
ACROSS WESTERN NEW YORK AFTER 20Z. WILL HAVE MENTION OF CBS
AWAY FROM THE LAKES. WITH SYNOPTIC FORCING COURTESY OF THE
SHORTWAVE...MAY SEE SCATTERED CONVECTION HANGING ON THROUGH THE
NIGHT. IN ADDITION...LATER TONIGHT WE MAY SEE AREAS OF REDUCED
VISIBILITY AS LIGHT WINDS AND LEFTOVER MOISTURE MAY ALLOW FOR THE
DEVELOPMENT OF BR/FG LATE TONIGHT AND EARLY MONDAY MORNING.

OUTLOOK...
MONDAY...MAINLY VFR WITH CHANCE -TSRA.
TUESDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
HIGH PRESSURE ENCOMPASSING THE EASTERN UNITED STATES WILL RESULT IN
GENERALLY TRANQUIL CONDITIONS ON THE LAKES FOR THE COMING WEEK. THE
MAIN CONCERN WILL BE TONIGHT INTO MONDAY WHEN AN UPPER LEVEL TROUGH
WILL TRAVERSE THE REGION BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS. AREAS OF FOG WILL AGAIN BE POSSIBLE TONIGHT AND
MONDAY MORNING.

&&

.CLIMATE...
RECORD HIGHS...AND HIGH MINIMUMS FOR BUFFALO AND ROCHESTER NEXT
WEEK.

BUFFALO

	DATE		RECORD HIGH (YEAR)   HIGH MINIMUM (YEAR)

 	SUN 3/18 	  73 (1966)  		46 (1903)
 	MON 3/19 	  70 (1921)  		58 (1903)
 	TUE 3/20    	  74 (1903)  		51 (1921)
 	WED 3/21 	  69 (1913)  		48 (1948)
 	THU 3/22 	  71 (1938)  		59 (1938)
 	FRI 3/23 	  78 (1966)  		48 (1920)

ROCHESTER

 	DATE 		RECORD HIGH (YEAR)   HIGH MINIMUM (YEAR)

	SUN 3/18 	  77 (1894) 		45 (1894)
 	MON 3/19 	  77 (1903) 		58 (1903)
	TUE 3/20 	  79 (1903) 		57 (1903)
 	WED 3/21   	  72 (1921) 		43 (1938)
 	THU 3/22 	  83 (1938) 		53 (1938)
 	FRI 3/23 	  79 (1966) 		50 (1938)

MARCH OF 2012 MAY TURN OUT TO BE THE WARMEST MARCH ON RECORD.

ITS NO SECRET THAT WE HAVE HAD ABOVE NORMAL TEMPERATURES THIS
MONTH...WITH MOST OF WESTERN NEW YORK ALREADY RUNNING ABOUT 10
DEGREES ABOVE NORMAL. FOR THE NEXT WEEK...TEMPERATURES ARE FORECAST
TO BE WELL ABOVE NORMAL AND BOTH BUFFALO AND ROCHESTER WILL HAVE
MULTIPLE OPPORTUNITIES TO BREAK RECORD HIGHS...AND REMAIN ABOVE
RECORD HIGH MINIMUMS DURING THIS PERIOD.

WHILE MARCH IS HALF COMPLETE...IF FORECAST TEMPERATURES TURN OUT
CORRECT...THERE WILL BE NEARLY A WEEK WITH TEMPERATURES AVERAGING
ABOUT 25 DEGREES ABOVE NORMAL. PROJECTING THIS OUT...EVEN IF THE
PAST FEW DAYS OF MARCH TURN OUT TO BE NEAR NORMAL...THERE IS A
GOOD CHANCE THAT THE MONTHLY AVERAGE WILL TURN OUT TO BE BETWEEN
45 AND 48 DEGREES. THE WARMEST MARCH ON RECORD FOR BUFFALO IS 44.5
DEGREES SET IN 1946...AND FOR ROCHESTER 43.8 SET IN 1945.

SO WHILE ITS A BIT EARLY TO PROCLAIM A RECORD...ITS BECOMING
INCREASINGLY LIKELY THAT MARCH OF 2012 WILL BE RECORD SETTING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TMA
MARINE...TMA
CLIMATE...APFFEL/THOMAS
Hazardous weather outlook, Mar 18, 8:47 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
847 AM EDT SUN MAR 18 2012

NYZ001>008-010-011-013-014-191300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
847 AM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-191300-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
847 AM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY BECOME NUMEROUS BY THIS AFTERNOON.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND MAY LEAD TO FLOODING
OF LOW LYING AREAS. IN ADDITION...A FEW OF THE THUNDERSTORMS MAY
PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-191300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
847 AM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Mar 18, 4:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT SUN MAR 18 2012

NYZ003-012>014-019>021-085-182145-
MONROE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ROCHESTER...WARSAW...GENESEO...
CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...
SPRINGVILLE
420 PM EDT SUN MAR 18 2012

...THUNDERSTORMS WILL VERY HEAVY RAIN MOVING ACROSS THE AREA...

AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL
IMPACT THE AREA THROUGH 6 PM. DOWNPOURS PRODUCING AN INCH OR
MORE PER HOUR OF RAIN WILL OCCUR THIS AFTERNOON. WITH THE VERY
HEAVY RAIN...POOR DRAINAGE FLOODING ALONG WITH SIGNIFICANT
PONDING ON ROADS CAN BE EXPECTED.

MOTORISTS ARE ENCOURAGED TO SLOW DOWN ON THE WET ROADS.
VISIBILITIES WILL BE SIGNIFICANTLY REDUCED IN THE HEAVY RAIN.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE
OUTDOORS AND HEAR LIGHTNING...GO INDOORS.

TMA
Special weather statement, Mar 18, 4:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
434 PM EDT SUN MAR 18 2012

NYZ003-012>014-182130-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
434 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PERRY...
  AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4299 7769 4277 7749 4256 7802 4271 7816

TMA
Special weather statement, Mar 18, 4:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
453 PM EDT SUN MAR 18 2012

NYZ019-020-085-182200-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
453 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF GOWANDA...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PERRYSBURG...
  CATTARAUGUS...
  GOWANDA...
  COLLINS...
  OTTO...
  ASHFORD HOLLOW...
  SPRINGVILLE...
  BOSTON...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4270 7867 4247 7846 4224 7903 4239 7917

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:18 PM EDTDense Fog AdvisoryBUFNiagara12 hr
Mar 17, 8:20 PM EDTMarine Dense Fog AdvisoryBUF12 hr
Mar 18, 4:34 PM EDTSpecial Weather StatementBUFLivingston56 min
Mar 18, 5:13 PM EDTSpecial Weather StatementBUFOntario, Wayne62 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.